zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Inexact Newton methods for solving nonsmooth equations. (English) Zbl 0833.65045
The authors investigate three types of inexact Newton methods. They prove local convergence for two stopping criteria provided that the nonlinear system is semismooth and BD regular. They also define an iteration function based inexact Newton method and prove its global convergence. Implementation details and numerical experiments are also discussed.

MSC:
65H10Systems of nonlinear equations (numerical methods)
Software:
minpack
WorldCat.org
Full Text: DOI
References:
[1] Brown, P. N.; Saad, Y.: Hybrid Krylov methods for nonlinear systems of equations. SIAM J. Sci. statist. Comput. 11, 450-481 (1990) · Zbl 0708.65049
[2] Broyden, C. G.: A class of methods for solving nonlinear simultaneous equations. Math. comp. 19, 577-593 (1965) · Zbl 0131.13905
[3] Broyden, C. G.; Dennis, J. E.; More, J. J.: On the local and superlinear convergence of quasi-Newton methods. J. inst. Math. appl. 12, 223-246 (1973) · Zbl 0282.65041
[4] Chandrasekhar, S.: Radiative transfer. (1960) · Zbl 0037.43201
[5] Chen, X.: On the convergence of Broyden-like methods for nonlinear equations with nondifferentiable terms. Ann. inst. Statist. math. 42, 387-401 (1990) · Zbl 0718.65039
[6] Chen, X.; Nashed, Z.; Qi, L.: Convergence of Newton’s method for singular smooth and nonsmooth equations using adaptive outer inverses. Appl. math. Preprint 93/4 (1993) · Zbl 0871.65047
[7] Chen, X.; Qi, L.: A parameterized Newton method and a Broyden-like method for nonsmooth equations. Comput. optim. Appl. 3, 157-179 (1994) · Zbl 0821.65029
[8] Chen, X.; Yamamoto, T.: On the convergence of some quasi-Newton methods for nonlinear equations with nondifferentiable operators. Computing 48, 87-94 (1992) · Zbl 0801.65048
[9] Clarke, F. H.: Optimization and nonsmooth analysis. (1983) · Zbl 0582.49001
[10] Dembo, R. S.; Eisenstat, S. C.; Steihaug, T.: Inexact Newton methods. SIAM J. Numer. anal. 14, 400-408 (1982) · Zbl 0478.65030
[11] Dennis, J. E.; Moré, J. J.: A characterization of superlinear convergence and its application to quasi-Newton methods. Math. comp. 28, 549-560 (1974) · Zbl 0282.65042
[12] Dennis, J. E.; Schnabel, R. B.: Numerical methods for unconstrained optimization and nonlinear equations. (1983) · Zbl 0579.65058
[13] Deuflhard, P.: Global inexact Newton methods for very large scale nonlinear problems. Impact comput. Sci. and engrg. 3, 366-393 (1991) · Zbl 0745.65032
[14] Deuflhard, P.; Freund, R.; Walter, A.: Fast secant methods for the iterative solution of large nonsymmetric linear systems. Impact comput. Sci. and engrg. 2, 244-276 (1990) · Zbl 0729.65027
[15] S.C. Eisenstat and H.F. Walker, Globally convergent inexact Newton methods, Research Report, Dept. Math. Statist., Utah State Univ. USA. · Zbl 0814.65049
[16] Fischer, A.: A special Newton-type optimization method. Optimization 24, 269-284 (1992) · Zbl 0814.65063
[17] Gabriel, S. A.; Pang, J. S.: An inexact NE/SQP method for solving the nonlinear complementarity problem. Comput. optim. Appl. 1, 67-92 (1992) · Zbl 0794.90071
[18] Gabriel, S. A.; Pang, J. S.: A trust region method for constrained nonsmooth equations. Large-scale optimization: state of the art, 159-186 (1994)
[19] Gomes-Ruggiero, M. A.; Martínez, J. M.; Moretti, A. C.: Comparing algorithms for solving sparse nonlinear systems of equations. SIAM J. Sci. statist. Comput. 13, 459-483 (1992) · Zbl 0752.65039
[20] Gomes-Ruggiero, M. A.; Martínez, J. M.; Santos, S. A.: Solving nonsmooth equations by means of quasi-Newton methods with globalization. Preprint, dept. Appl. math., IMECC-UNICAMP (1994)
[21] Han, S. P.; Pang, J. S.; Rangaraj, N.: Globally convergent Newton methods for nonsmooth equations. Math. oper. Res. 17, 586-607 (1992) · Zbl 0777.90057
[22] Harker, P. T.; Xiao, B.: Newton’s method for the nonlinear complementarity problem: A B-differentiable equation approach. Math. programming 48, 339-357 (1990) · Zbl 0724.90071
[23] Ip, C. M.; Kyparisis, J.: Local convergence of quasi-Newton methods for B-differentiable equations. Math. programming 56, 71-90 (1992) · Zbl 0761.90088
[24] Kanzow, C.: Global convergence properties of some iterative methods for linear complementarity problems. (1993) · Zbl 0847.90132
[25] Kojima, M.; Shindo, S.: Extensions of Newton and quasi-Newton methods to systems of PC1 equations. J. oper. Res. soc. Japan 29, 352-374 (1986) · Zbl 0611.65032
[26] Kummer, B.: Newton’s method for non-differentiable functions. Adv. math. Optim., 114-125 (1988) · Zbl 0662.65050
[27] Martínez, J. M.: Local convergence theory for inexact Newton methods based on structural least-change updates. Math. comp. 55, 143-168 (1990) · Zbl 0707.65031
[28] Martínez, J. M.: A theory of secant preconditioners. Math. comp. 60, 681-698 (1993) · Zbl 0779.65034
[29] Martínez, J. M.; Zambaldi, M. C.: Least change update methods for nonlinear systems with nondifferentiable terms. Numer. funct. Anal. optim. 14, 405-415 (1993) · Zbl 0801.65049
[30] Mifflin, R.: Semismooth and semiconvex functions in constrained optimization. SIAM J. Control optim. 15, 957-972 (1977) · Zbl 0376.90081
[31] Moré, J. J.: A collection of nonlinear model problems. Preprint MCS-P60-0289, math. And comput. Sci. div. (1989)
[32] Moré, J. J.; Garbow, B. S.; Hillstrom, K. E.: Testing unconstrained optimization software. ACM trans. Math. software 7, 17-41 (1981) · Zbl 0454.65049
[33] Moré, J. J.; Trangenstein, J. A.: On the global convergence of Broyden’s method. Math. comp. 30, 523-540 (1976) · Zbl 0353.65036
[34] Ortega, J. M.; Rheinboldt, W. C.: Iterative solution of nonlinear equations in several variables. (1970) · Zbl 0241.65046
[35] Pang, J. S.: Newton’s method for B-differentiable equations. Math. oper. Res. 15, 311-341 (1990) · Zbl 0716.90090
[36] Pang, J. S.: A B-differentiable equation based, globally, and locally quadratically convergent algorithm for nonlinear programs, complementarity and variational inequality problems. Math. programming 51, 101-131 (1991) · Zbl 0733.90063
[37] Pang, J. S.: A degree-theoretic approach to parametric nonsmooth equations with multivalued solution sets. Math. programming 62, 359-383 (1993) · Zbl 0802.47057
[38] J.S. Pang, Serial and parallel computation of Karush-Kuhn-Tucker points via nonsmooth equation, SIAM J. Optim., forthcoming. · Zbl 0823.90116
[39] Pang, J. S.; Gabriel, S. A.: NE/SQP: A robust algorithm for the nonlinear complementarity problem. Math. programming 60, 295-337 (1993) · Zbl 0808.90123
[40] Pang, J. S.; Qi, L.: Nonsmooth equations: motivation and algorithms. SIAM J. Optim. 3, 443-465 (1993) · Zbl 0784.90082
[41] J.S. Pang and L. Qi, A globally convergent Newton method for convex SC1 minimization problems. J. Optim. Theory Appl., forthcoming. · Zbl 0831.90095
[42] Qi, L.: Convergence analysis of some algorithms for solving nonsmooth equations. Math. oper. Res. 18, 227-244 (1993) · Zbl 0776.65037
[43] Qi, L.: Superlinearly convergent approximate Newton methods for LC1 optimization problems. Math. programming 64, No. 3, 2770-2794 (1994)
[44] L. Qi, Trust region algorithms for solving nonsmooth equations, SIAM J. Optim., forthcoming. · Zbl 0832.90108
[45] L. Qi and X. Chen, A globally convergent successive approximation method for severely nonsmooth equations, SIAM J. Control Optim., forthcoming. · Zbl 0833.90109
[46] Qi, L.; Jiang, H.: Karush-Kuhn-Tucker equations and convergence analysis of Newton methods and quasi-Newton methods for solving these equations. Appl. math. Report 94/5 (1994) · Zbl 0881.65054
[47] Qi, L.; Sun, J.: A nonsmooth version of Newton’s method. Math. programming 58, 353-368 (1993) · Zbl 0780.90090
[48] Ralph, D.: Global convergence of damped Newton’s method for nonsmooth equations via the path search. Math. oper. Res. 19, 352-389 (1994) · Zbl 0819.90102
[49] Robinson, S. M.: Newton’s method for a class of nonsmooth functions. Industrial engineering working paper (1988)
[50] Spedicato, E.: Computational experience with quasi-Newton algorithms for minimization problems of moderately large size. Report CISE-N-175 (1975) · Zbl 0397.90088
[51] Sun, J.; Qi, L.: An interior point algorithm of $O( m|\epsilon|)$ iterations for C1-convex programming. Math. programming 57, 239-257 (1992) · Zbl 0787.90068
[52] Yamamoto, T.; Chen, X.: On split nonsmooth equations. Numerical mathematics (1994)
[53] Ypma, T. J.: Local convergence of inexact Newton methods. SIAM J. Numer. anal. 21, 583-590 (1984) · Zbl 0566.65037